Heavens above what next?!
Hi All. Well I went up to 17.5 mgs of MTX on Tuesday night and yesterday I woke with the usual crushing feeling after 2 days of the usual exhaustion. Only this time it was a physical sensation in my chest all day - really tight and achy right between my breasts. And today it's lifted but I'm a little breathless -but then I've been busy and had friends to lunch and spent the afternoon rehearsing the very difficult piece of music I'm about to go down south to sing with these friends -so it could just be that.
A while ago I posted about pimples/ blemishes on my face. Well they've got a bit out of hand this week and hubby keeps on at me about them as they are really raised and red and quite itchy. And now today they seem to have joined forces with each other and become a hot rash on my cheeks. I always used to get allergic rashes in the bad old eczema days but haven't had anything like this since the Sulpha episode last June. Not sure what to take - my GP gave me some strong anti-histamines to take after the Sulpha but I don't know if I can use them now I'm on the MTX. Should I phone NHS 24 as it's the weekend or shall I just hope it goes away do people think? Apart from anything else I'm really looking forward to this trip away for a few days and don't want it spoiled by one of my allergic reactions - I look horrid! I will phone my GP if it's still bad on Monday of course but can anyone tell me if they've had anything similar with MTX?
If it were me, I would phone the 24 hour NHS, that's what they are there for... They want to help and I always found them to be very supportive and kind.
I had the 'usual crushing feeling' for 6 out of 7 days with 15mg MTX, could not think, and the confusion which came with it was unbearable and I ended up having an accident (minor) with my car.
I'm off MTX, and soon to start a different med. My medical record says 'cognitive impairment', no mention of confusion or accidents... Go figure...
Here in the USA, we have to try MTX before insurance will pay for anything else, as the anything else (biologics) are very costly - MTX costs pennies, Embrel costs $1500 a month... Possibly, probably no different, the cost, to the NHS, and with managed care being the buzz word of the day, what do I know? as to what is driving the decisions to use different medications in different cases... Nothing as I am not a doctor and not an administrator involved in the cost control part of the system...
I'm a bit confused Alice - are you living in the States but actually from the UK? Otherwise how have you experienced NHS 24 I wonder? I think I will phone NHS 24 because I know from experience that once I start to go itchy and hot it very rarely goes away by itself. I will phone them in a moment thanks for pushing me to do something sensible! TTx
I agree with alice ring nhs direct,the reason being mtx made me breathless as well and i'm off now until at least after my operation. I also had light sensitivity which became quite bad. Its only now my breathing is settling down a bit. I know i'm very overweight and that doesn't help. Whats the date on your antihistamines if they are still in date after you nhave spoken to nhs take them. Tell them that is what you have at hand,they will probally tell you that you can take them.
Thanks Sylvi. I phoned NHS 24 and told them about the spots and itchy slightly swollen face and the chest tightness and pain yesterday and the MTX plus name of the antihistamines I've got and they say an advisor will phone me back within a few hours to tell me if I can take these drugs or not. They are both from June 2011 when I got that awful rash after the sulpha. This is only on my face and I've got these bright red spots like acne!? TTx
It sounds like a bit of a reaction, you may have to stop mtx. How will you feel about that? I am on 17.5 mg tab form mtx and have only fatigue for about 24 hours after dose. These reactions you ae experiencing are not really acceptable. Have to say I am not having the best of days pain wise, very achy, think might be heavy rain coming.##
Let me know what helpline says. I am guessing they will advise contacting Rheumy asap, you can't take back the Tues dose now. Tightness in the chest may be side effect, but could it be anxiety?? I get that sometimes when I am stressed or anxious, it may not be a consious worry, it may be anxiety about taking these meds. I wonder can they check your bloods? would anything show?.
I hope it turns out ok.
Take care & let us know, Gina.
Yes Gina that's what I thought about the chest tightness too - especially as it's gone away today. The breathlessness is very marginal too so I don't think worth mentioning but itchy spots are a different story as they are just what I've had since starting the MTX but magnified now by raised dose I'm assuming. So fed up for my son now that's the bloody limit!
A doctor phoned and told me I could take my antihistamines with the MTX and come into the hospital A&E if it gets worse tomorrow. My chin has now gone bright red and hot?! Also heard bad news an hour ago that son who was given a job down in Edinburgh has just been told they don't want any extra staff after all - thinks it was all just a wheeze to get extra cover over the April holidays. He can't do anything as it's a massive pub chain and he did at least get paid for the 4 shifts he has done but I feel devastated for him as he has crashed back down to earth now and thinks he'll never get a job poor lad. Ah well life's not going that rosily in Tilda-land it seems. TTx
Have you had a steroid injection as well? Sometimes steroids can give you an rash like acne on your face - just something to consider.
No steroids recently no. The antihistamine has taken the heat out of it at least and I'm going to take a daytime tablet too. Big red spots still there though but will hopefully be covered up with makeup for my choir trip away - I look like they've been stuck on me as some sort of hideous panto character!
Had a terrible night - still worrying about eldest down in Edinburgh on his own after such bad news - will be relieved when his girlfriend arrives with him this afternoon. Then middle son played a gig at an 18th and didn't get home until 4.35 am having not answered his mobile for 3 hours previously. I think he might have walked home and he was dead rude and surly. He has maths coaching today and the man just does it as a favour for free it's not on to be yawning and tired - this boy has his big Higher exams starting in 3 weeks time sound school goes back tomorrow so after quarrelling all through the night his dad and I only got to sleep at about 5.30am! Every joint aching this morning but am blaming the son! TTx
hee hee my kids are angels at the moment!!! NOT Axx